Aa
A
A
A
Close
Gastroenterology Community
31.6k Members
Avatar universal

Stomach Issues

Sorry for the generic title--wasn't sure how else to describe it.

So in November of 2008, I noticed that every time I ate something, about 15-30 mins afterward, my heart would pound hard and my BP would go from normal ranges to around 180/100. I realize that your BP does jump when your body is digesting food, but 180/100 is ridiculous. My heart would also race as well, easily getting over 120 bpm--and I was just sitting there. It felt like I was doing some form of crazy cardio. And these symptoms would last for at least an hour.

I realized, however, that eating things that were not "solid" did not cause the same symptoms. For instance, if I ate a sandwich or a piece of chicken, I would have these symptoms, but if I ate some yogurt and a pint of ice cream? Relatively low symptoms if any. And if I didn't eat at all--which I tried for a day or two here and there--I felt like I was my old self again.

So fast forward to now, and I've been to a cardiologist, gastroenterologist, urologist, endocrinologist, and a few doctors in between. I'll just break it down by doctor to make sense of things.

Cardiologist - Had an echocardiogram and a stress test along with an EKG every year--the heart is fine save for an enlarged left ventricle that my cardiologist says is on the high side of normal, but still normal. Even had an ultrasound of the arteries in my kidneys. The only thing that seems to work to keep my heart from going nuts is Atenolol, which I take 50 mg of every day. I used to take a diuretic but they said my potassium was getting a bit low so I stopped that.

Gastroenterologist - Wasn't a huge fan of the guy I saw, but he gave me an EGD and didn't see anything irregular in the stomach. I feel like this issue is probably somewhere in my intestines, but this doctor told me that eating something should not give me the high BP/rapid HR/fatigue symptoms that I was experiencing. He gave me some OTC stuff for acid reflux and sent me on my way.

Endocrinologist - I had a cyst removed in December 2010 that showed papillary cancer cells and in April 2011, I had my thyroid removed. My symptoms didn't change too much, although my BP did drop a bit. The Endo said that was probably due to the fact that I was feeling better about not having the cancer inside of me. I take levothyroxine and my doc has been keeping me on the hyper side of the house so as not to stimulate the thyroid to grow back and potentially bring the cancer back with it. But either way, hyper or hypo, it didn't seem to make a difference on my symptoms.

My biggest concern is the high BP, rapid heart rate (which the Atenolol fixes very well btw), and the fatigue and general crappy feeling of my stomach. Anyone have any ideas?
0 Responses
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem